Hail, Gogebic
- When
- June 26, 4:50 PM CST
- Where
- Gogebic County, Wakefield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.470, -89.920
Thunderstorms dropped large hail over Wakefield on the evening of the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
Thunderstorms dropped large hail over Wakefield on the evening of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 26, 2:11 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 411 PM EDT TUE JUN 26 2007 .SYNOPSIS... UPPER AIR PATTERN CONSISTS OF A CLOSED 500 MB LOW WEST OF LAKE WINNIPEG WITH A TROUGH INTO THE NORTHERN PLAINS AND RIDGING ACROSS THE SOUTHERN U.S. AND TROUGHING INTO THE PACIFIC NW. THERE IS A SHORTWAVE ACROSS WESTERN ONTARIO THAT KICKED OFF SOME SHOWERS AND THUNDERSTORMS THIS MORNING AND SOME HAVE MADE THEIR WAY INTO WESTERN LAKE SUPERIOR THIS AFTERNOON. .SHORT TERM (TONIGHT AND WEDNESDAY)... ...MAIN FORECAST CONCERN IS SEVERE WEATHER TONIGHT... NAM TAKES THE 500 MB LOW EAST TONIGHT AND BRINGS A SHORTWAVE ACROSS THE CWA THIS EVENING. THE 500 MB LOW OPENS UP OVERNIGHT WITH THE TROUGH QUICKLY DIGGING SE ON THU. THE SFC COLD FRONT WHICH IS OVER WESTERN MN THIS MORNING WILL MOVE ACROSS THE CWA TONIGHT AND HEAD SOUTH OF THE CWA ON WED. NAM SHOWING SOME 850-500 MB Q-VECTOR CONVERGENCE MOVING ACROSS THE AREA TONIGHT AND THIS IS WEAK. PRIMARY SEVERE WEATHER THREAT CONTINUES TO LOOK LIKE WIND WITH MULTICELLULAR POSSIBILITIES AND LOOKS LIKE CONVECTION COUNLD BE IN A LINEAR LINE ALONG THE COLD FRONT. THE SHEAR IS STRONG ENOUGH FOR WIND WITH HIGH FREEZING LEVEL HEIGHTS AND HIGH WET BULB ZERO HEIGHTS. NARROW RIBBON OF MOISTURE MOVES ALONG WITH THE COLD FRONT TONIGHT...SO BRIEF PERIOD OF POPS LOOKS TO BE ON TRACK. FOR TONIGHT...THE COLD FRONT MOVES THROUGH AND WILL BRING A BRIEF PERIOD OF NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA AND THIS SHOULD LAST FOR ABOUT 6 HOURS AS IT MOVES TO THE EAST. WILL HAVE POPS IN THE EAST ALL NIGHT AND IN THE FAR WEST THROUGH THIS EVENING. WILL CONTINUE POPS INTO WED MORNING OVER THE EAST. OVERALL...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE BUBBLING IN FROM THE CENTRAL CONUS ON WEDNESDAY WILL CONTINUE TO STRENGTHEN THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. FOR WEDNESDAY NIGHT...SKIES WILL CLEAR OUT PRETTY WELL BEHIND THE DEPARTING COLD FRONT WITH VERY LIMITED UPPER LEVEL MOISTURE. AS FOR FOG CONCERNS ON THE LAKE...WITH DECENT NORTHERLY WIND...AND REALLY ONLY THE NAM SHOWING LOW LEVEL MOISTURE...DECIDED FOR NOW TO OPT OUT OF FOG FOR THE LAKE ON WEDNESDAY NIGHT. H85 TEMPERATURES ON THURSDAY LOOK TO BE AROUND 6C WITH A SLIGHT WARMING FOR INLAND LOCATIONS ON FRIDAY. MOISTURE THROUGH THE COLUMN LOOKS LIMITED...SO KEEPING PC SKIES IS A GOOD STRATEGY. MIXING UP TO AROUND 5 OR SO THOUSAND FEET EACH AFTERNOON...COMBINED WITH THOSE AFOREMENTIONED LIGHT WINDS ON SAT AND WEAK PRESSURE GRADIENTS...MAY SET UP A LAKE BREEZE SITUATION OVER THE WEEKEND. THE 25/12Z ECMWF AND THE 26/00Z RUN....ALONG WITH THE 00Z CANADIAN AND 06Z GFS/DGEX ARE IN DECENT AGREEMENT THROUGH SUNDAY...SHOWING TROUGHING OFF THE WEST AND EAST CONUS COASTS...ALONG WITH AN OMEGA BLOCK EXTENDING CLEAR UP INTO HUDSON BAY FROM THE FOUR CORNERS/SOUTHERN PLAINS. LOCALLY RUN HEMI WRF IS THE LONE DIESSENTOR...DEPICTING ZONAL FLOW WITH SLIGHT TROUGHINESS ACROSS CENTRAL CONUS BY 00Z MON. WILL IGNORE THAT MODEL...AND INSTEAD FOCUS ON THE SLIGHT DIFFERENCES IN LOCATION AND STRENGTH OF THE RIDGING AFTER 12Z SUN...WHEN SHORTWAVES ROTATING AROUND THE TOP OF THE RIDGE WILL BREAK UP THE FINE WEATHER PRESENT FOR THE PRECEDING DAYS. IF THE 25/12Z ECMWF IS CORRECT...AT 12Z MON...SURFACE HIGH WILL BE SITTING ON THE SOUTHERN END OF JAMES BAY...WHILE THE 06Z GFS HAS SURFACE HIGH MUCH FARTHER SOUTH OVER THE LOWER GREAT LAKES. BOTH MODELS ARE IN AGREEMENT REGARDING POSITION OF THE LOW OVER THE NORTHERN PLAINS. HOWEVER...LOOKING AT THE 00Z ECMWF AND AND 06Z GFS BY 00Z TUE...BOTH MODELS SHOW SHORTWAVE ENERGY OVER THE UPPER GREAT LAKES WITH LOW PRESSURE OVER THE NORTHERN PLAINS AND A SURFACE HIGH NEAR THE DELMARVA PENINSULA. SO...WITH THE FLATTENING RIDGE OF BOTH THE GFS AND ECMWF ON MONDAY AND TUESDAY OF NEXT WEEK...AND THE ECMWF PREFERENCE TO KEEP THE WARM FRONT JUST TO THE SOUTH OF THE CWFA...WHILE THE GFS HAS THE WARM FRONT (THEREFORE THE PRECIPITATION) TO THE NORTH...AND HPC PREFERED THE ECMWF SOLUTION...AND GIVEN THE UNCERTAINTY PRESENT IN THE FRONTAL LOCATION...DECIDED CHANCE POPS FOR THE 12Z TO 12Z MON-TUE TIME PERIOD SOUNDED RESONABLE. && .AVIATION (FOR 18Z TAF ISSUANCE)... VFR CONDITIONS WILL CONTINUE AT BOTH PLACES THROUGH LATE THIS AFTERNOON. AS THE COLD FRONT NEARS THIS EVENING...THERE WILL BE A BRIEF PERIOD OF SOME SHOWERS AND THUNDERSTORMS...BUT CIGS SHOULD STAY MOSTLY VFR AS IT MOVES ACROSS WITH BRIEF MVFR AND POSSIBLY IFR CIGS AND VIS IN THE HEAVIER STORMS. LOW CHANCE OF THIS NOW AND WILL NOT PUT IN TAFS. AFTER 06Z...VFR AND DRIER CONDITIONS RETURN TO BOTH PLACES. THERE EXISTS A THREAT OF DAMAGING WINDS WITH SOME OF THE STRONGER STORMS. && .MARINE (FOR 4 PM ISSUANCE)... WARM HUMID AIR...LEADING TO AREAS OF FOG OVER THE LAKE...WILL REMAIN ACROSS THE AREA UNTIL THE PASSAGE OF A COLD FRONT TONIGHT. THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS LAKE SUPERIOR LATE THIS AFTERNOON AND TONIGHT. GUSTY WEST WINDS WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH THE REGION. BEHIND THE COLD FRONT...WESTERLY WINDS WILL PRODUCE HIGHER WAVES BEFORE WINDS DIMINISH AND WAVES SUBSIDE ON THURSDAY AND FRIDAY. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE...MICHELS EXTENDED...JLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 405 PM EDT TUE JUN 26 2007 MIZ001>007-009>014-084-085-271200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 405 PM EDT TUE JUN 26 2007 /305 PM CDT TUE JUN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT MOVING INTO UPPER MICHIGAN FROM MINNESOTA AND NORTHWEST WISCONSIN LATE THIS AFTERNOON AND EARLY THIS EVENING. THE THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN AND CENTRAL UPPER MICHIGAN THIS EVENING...AND REACH EAST CENTRAL UPPER MICHIGAN JUST AFTER MIDNIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND SMALL HAIL. A FEW STORMS MAY CONTAIN HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AND REPORTS ARE ALWAYS APPRECIATED. PLEASE PHONE IN YOUR REPORTS TO 906-475-5212 OR SEND US YOUR REPORT FROM OUR INTERNET HOMEPAGE AT WWW.WEATHER.GOV/MQT (ALL LOWERCASE). LSZ221-241>248-263-264-271200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 405 PM EDT TUE JUN 26 2007 /305 PM CDT TUE JUN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT MOVING INTO UPPER MICHIGAN FROM MINNESOTA AND NORTHWEST WISCONSIN LATE THIS AFTERNOON AND EARLY THIS EVENING. THE THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON AND EVENING...AND REACH EASTERN LAKE SUPERIOR BY MIDNIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND SMALL HAIL. A FEW STORMS MAY CONTAIN HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-271200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 405 PM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT MOVING INTO UPPER MICHIGAN FROM MINNESOTA AND NORTHWEST WISCONSIN LATE THIS AFTERNOON AND EARLY THIS EVENING. THE THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN AND CENTRAL UPPER MICHIGAN THIS EVENING...AND REACH NORTHERN LAKE MICHIGAN BY MIDNIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND SMALL HAIL. A FEW STORMS MAY CONTAIN HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 439 PM EDT TUE JUN 26 2007 MIZ001-270000- KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 439 PM EDT TUE JUN 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD ISLE ROYALE... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH THROUGH NORTHEAST MINNESOTA. IF THIS LINE HOLDS TOGETHER...THE STORMS WILL REACH ISLE ROYALE BY 700 PM EDT. STRONG WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL MAY OCCUR AS THE LINE CROSSES ISLE ROYALE BETWEEN 7 PM AND 8 PM. KC
The Duluth radar (KDLH), 179 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41898, 41899.